Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 16, 2008, 6:27 PM EDT for Muskegon County, Oceana County, Michigan. It was in force for 78 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 16, 2008, 7:45 PM EDT
- In force
- 78 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Muskegon County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 81 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:55 PM EDT | MARINE TSTM WIND 42 | 3 W Muskegon, MI | MEASURED AT THE MUSKEGON GLERL OBSERVATION SITE. |
| Jul 16, 7:00 PM EDT | TSTM WND DMG | 8 N Muskegon, MI | ONE TREE DOWN IN FRUITLAND TOWNSHIP. TIME OF REPORT ESTIMATED. |
| Jul 16, 7:05 PM EDT | TSTM WND DMG | 1 E Muskegon, MI | TWO TREES DOWN IN MUSKEGON HEIGHTS. |
| Jul 16, 7:10 PM EDT | TSTM WND DMG | Norton Shores, MI | ONE TREE DOWN. UNKNOWN SIZE. TIME OF REPORT ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 162228
SVRGRR
MIC121-127-162345-
/O.NEW.KGRR.SV.W.0113.080716T2227Z-080716T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
627 PM EDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
OCEANA COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 745 PM EDT
* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SILVER LAKE ST PARK TO 26
MILES SOUTHWEST OF WHITEHALL TO 62 MILES SOUTHWEST OF MUSKEGON...
AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
PENTWATER... LITTLE POINT SABLE...
SILVER LAKE ST PARK... MEARS...
STONY LAKE... HART... CRYSTAL VALLEY...
SHELBY... NEW ERA... ELBRIDGE...
ROTHBURY... DUCK LAKE STATE PARK...
WALKERVILLE... MONTAGUE... FERRY...
WHITEHALL... LAKEWOOD CLUB... DALTON...
CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.
LAT...LON 4382 8644 4382 8604 4331 8603 4329 8580
4321 8580 4321 8590 4312 8592 4312 8628
4314 8630 4337 8645 4352 8649 4361 8656
4368 8656
TIME...MOT...LOC 2227Z 301DEG 31KT 4362 8655 4322 8676
4279 8731
$$
COBB3 follow-up statements
000
WWUS53 KGRR 162253
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EDT WED JUL 16 2008
MIC121-127-162345-
/O.CON.KGRR.SV.W.0113.000000T0000Z-080716T2345Z/
OCEANA MI-MUSKEGON MI-
652 PM EDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MUSKEGON AND OCEANA COUNTIES...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SILVER LAKE ST PARK TO WHITEHALL
TO 19 MILES SOUTHWEST OF MUSKEGON...AND MOVING EAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
STONY LAKE... LITTLE POINT SABLE... MONTAGUE...
SILVER LAKE ST PARK...
DUCK LAKE STATE PARK... PENTWATER...
WHITEHALL... ROTHBURY... MEARS...
NEW ERA... HART... LAKEWOOD CLUB...
SHELBY... DALTON... ROOSEVELT PARK...
CRYSTAL VALLEY... TWIN LAKE... MUSKEGON...
CONTINUOUS LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING
IS ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4382 8644 4382 8604 4331 8603 4329 8580
4321 8580 4321 8590 4312 8592 4312 8628
4314 8630 4337 8645 4352 8649 4361 8656
4368 8656
TIME...MOT...LOC 2252Z 289DEG 30KT 4366 8650 4343 8635
4309 8656
$$
JK000
WWUS53 KGRR 162319
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 PM EDT WED JUL 16 2008
MIC121-127-162345-
/O.CON.KGRR.SV.W.0113.000000T0000Z-080716T2345Z/
OCEANA MI-MUSKEGON MI-
719 PM EDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MUSKEGON AND SOUTHEASTERN OCEANA COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ROTHBURY TO
HOLTON TO FRUITPORT...AND MOVING EAST AT 42 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
FERRY... NEW ERA... ROTHBURY...
CLOVERVILLE... BRUNSWICK... DALTON...
WOLF LAKE... SULLIVAN... ROOSEVELT PARK...
NORTON SHORES... FRUITPORT... TWIN LAKE...
HOLTON... LAKEWOOD CLUB... MUSKEGON...
RAVENNA... HESPERIA...
CONTINUOUS LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING
IS ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4359 8636 4360 8604 4330 8603 4330 8594
4327 8580 4321 8580 4321 8590 4312 8592
4312 8628 4322 8634 4338 8627 4352 8638
TIME...MOT...LOC 2319Z 284DEG 36KT 4358 8619 4337 8599
4312 8605
$$
JK000
WWUS53 KGRR 162343
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
742 PM EDT WED JUL 16 2008
MIC121-127-162352-
/O.EXP.KGRR.SV.W.0113.000000T0000Z-080716T2345Z/
OCEANA MI-MUSKEGON MI-
742 PM EDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR MUSKEGON AND SOUTHEASTERN
OCEANA COUNTIES WILL EXPIRE AT 745 PM EDT...
SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4359 8636 4360 8604 4330 8603 4330 8594
4327 8580 4321 8580 4321 8590 4312 8592
4312 8628 4322 8634 4338 8627 4352 8638
TIME...MOT...LOC 2342Z 284DEG 36KT 4351 8588 4330 8569
4305 8575
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:00 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 16, 4:00 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT WED JUL 16 2008 LATEST UPDATE...ALL SECTIONS BUT AVIATION AND HYDROLOGY... .SYNOPSIS...(400 PM EDT WED JUL 16 2008) A FRONTAL BOUNDARY EXTENDING FROM CENTRAL LOWER MICHIGAN TO SOUTH DAKOTA WEDNESDAY AFTERNOON WILL LIFT NORTH ON THURSDAY THEN SINK SOUTH AGAIN ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE PERIODICALLY ALONG AND NORTH OF THIS FRONTAL BOUNDARY... WITH VERY WARM AND HUMID CONDITIONS SOUTH OF THE FRONT. && .SHORT TERM...(400 PM EDT WED JUL 16 2008) (TONIGHT THROUGH FRIDAY NIGHT) MAIN CHALLENGE IN THE SHORT TERM IS CONVECTIVE TRENDS. BELIEVE CURRENT ACTIVITY OVER IN WISCONSIN WILL PROBABLY REMAIN THERE AND BUILD SOUTHWARD ACROSS THE MSN AND MKE AREAS WHERE MAX INSTABILITY WITH CAPES OF 4000-5000 J/KG EXISTS. MEANWHILE IN OUR NECK OF THE WOODS... BELIEVE WE/LL PROBABLY SEE SOME WIDELY SCATTERED STORMS LATE THIS AFTERNOON AND EVENING NORTH OF I-96 AND EAST OF HWY 131 WHERE DECENT SFC CONVERGENCE WILL EXIST IN THE VICINITY OF THE WEAK SFC FRONTAL BOUNDARY AND AT THE INTERSECTION OF THE LAKE BREEZE FRONT. OUR CAPES AREN/T TOO SHABBY EITHER... AROUND 3000 J/KG... SO CANT RULE OUT A SVR CELL OR TWO. ALL OF THIS DIURNAL/SFC BASED ACTIVITY SHOULD TEND TO DISSIPATE TOWARD SUNSET. THEN THE QUESTION FOR LATER TONIGHT BECOMES WHETHER OR NOT WE/LL SEE A LATE NIGHT MCS ROLLING ACROSS NRN LWR MI...POSSIBLY AFFECTING OUR NRN CWFA. THERE IS CURRENTLY A SHORTWAVE SEEN ON WATER VAPOR IMAGERY SCOOTING EAST ACROSS NORTH DAKOTA... AND THIS FEATURE COULD CERTAINLY BE AN IMPETUS FOR NOCTURNAL MCS ACTIVITY AS IT HEADS ESE WITH 500 MB HGT CONTOURS. WILL MAINTAIN THE THOUGHTS OF PREVIOUS FORECASTER... WITH POPS RANGING FROM ONLY 15 PCT OR SO SOUTH OF I-96 TO 50-60 PCT IN THE FAR NRN CWFA AFTER 06Z. THE SURFACE FRONT SHOULD LIFT NORTH OF THE AREA ON THURSDAY... LEADING TO A DRY/HOT/HUMID AFTERNOON OVER ALL OF THE CWFA. NOTE THAT AN OZONE ACTION DAY HAS BEEN ISSUED FOR PARTS OF OUR AREA. WILL CARRY POPS IN THE NORTH THURSDAY MORNING TO ACCOUNT FOR POSSIBILITY OF LINGERING AFOREMENTIONED NOCTURNAL MCS... THEN DRY FOR CWFA WIDE FOR THE AFTERNOON. THE FRONT IS PROGGED TO SLIP SOUTH AGAIN LATER THURSDAY NIGHT AND FRIDAY... SO WILL ACCORDINGLY HAVE CHANCE POPS SPREADING BACK SOUTHWARD INTO THE CWFA. HOWEVER CHANCES WILL STILL ONLY BE 15-20 PCT FOR AREA SOUTH OF I-96. && .LONG TERM...(400 PM EDT WED JUL 16 2008) (SATURDAY THROUGH WEDNESDAY) WE WILL STILL BE COPING WITH THE FRONTAL BOUNDARY INTO THE EXTENDED PERIOD. IT APPEARS THE BOUNDARY WILL BE ACROSS THE SOUTHERN PORTION OF THE CWA BY EARLY SATURDAY. WITH HIGHER CONFIDENCE THE MODELS ARE POINTING TO A WET BEGINNING TO THE WEEKEND AS A MID LEVEL SHORT WAVE CROSSES THE GREAT LAKES SATURDAY OR SATURDAY NIGHT. HAVE INCREASED POPS ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE CWA FOR BOTH SATURDAY AND SATURDAY NIGHT. THIS WAVE AND IT/S PCPN COULD LINGER INTO SUNDAY AS THE GFS SUGGESTS...HOWEVER THE ECMWF WAS MOVING IT EAST BY THIS TIME SO WILL KEEP POPS ON THE LOW SIDE. THERE IS UNCERTAINTY HOW FAR SOUTH THE FRONT WILL SAG INTO THE EARLY PART OF NEXT WEEK. WILL HOLD ON TO LOW POPS SUNDAY NIGHT AND MONDAY...HOWEVER BY MONDAY NIGHT IT APPEARS CANADIAN HIGH PRESSURE WILL SHOVE THE FRONT FURTHER SOUTH AND WE SHOULD FINALLY START TO DRY OUT. HAVE LEFT SLGT CHC POPS IN FOR POSSIBLE DAYTIME CONVECTION ACROSS THE SOUTHERN CWA FOR BOTH TUESDAY AND WEDNESDAY AS THE FRONT APPEARS TO ONLY SAG TO CENTRAL IN/OH AND SOME MOISTURE MAY TRY TO CROSS NORTH OF THE FRONT. && .MARINE...(400 PM EDT WED JUL 16 2008) VERY WARM/HUMID AIR MASS MOVING ACROSS THE LAKE MAY RESULT IN SOME HAZE OVER THE NEXT FEW DAYS. RELATIVELY WEAK WIND FIELDS ARE PRESENT ATTM WITH THE FRONT NEARBY... BUT THEY MAY STRENGTHEN A BIT OUT OF THE SW ON THURSDAY AS THE FRONT LIFTS NORTH. STILL... THE FLOW PROBABLY WONT BECOME STRONG ENOUGH TO WARRANT ANY SMALL CRAFT ADVISORIES. WE WILL PROBABLY HAVE A WIND SHIFT TO THE N/NE NORTH OF HOLLAND ON FRIDAY AFTERNOON AND NIGHT AS THE FRONT SLIPS SOUTH AGAIN. && .AVIATION...(148 PM EDT WED JUL 16 2008) INSTABILITY WAS INCREASING THIS AFTERNOON RESULTING IN A GROWING CU FIELD. BELIEVE THERE WILL BE POP UP SHOWERS AND THUNDERSTORMS INTO THE MID/LATE AFTERNOON AS THE INSTABILITY IS MAXIMIZED. THIS CONVECTION SHOULD REMAIN WIDELY SCATTERED HOWEVER...SO WILL JUST MENTION VCTS AT THIS POINT AWAY FROM THE LAKE. ANY STORMS WILL DIE OFF PRIOR TO MIDNIGHT WITH THE LOSS OF SURFACE HEATING. SOMEWHAT DRIER AIR ARRIVES OVERNIGHT...SO FEEL THAT THURSDAY MORNING INTO THE EARLY AFTERNOON WILL BE STORM FREE FOR THE TAF SITES. && .HYDROLOGY...(400 PM EDT WED JUL 16 2008) USGS RIVER GAGES CONTINUE TO SHOW LEVELS ACROSS THE AREA AT OR ABOVE NORMAL. AIR MASS IS BECOMING INCREASINGLY MOIST WITH PRECIPITABLE WATERS APPROACHING 1.50 INCHES OVER THE CWFA THIS MORNING. THE MOST WIDESPREAD RAINFALL THROUGH THE END OF THE WEEK LOOKS TO REMAIN JUST NORTH OF THE CWFA...CLOSER TO THE NOSE OF THE LOW LEVEL JETS EXPECTED TO IMPACT THE AREA. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS. BASIN AVERAGES ARE EXPECTED TO REMAIN RATHER LOW ATTM...GENERALLY LESS THAN A QUARTER OF AN INCH FOR EACH PERIOD. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: JK MARINE: MEADE AVIATION: JK HYDROLOGY: NJJ
Hazardous weather outlook, Jul 16, 12:02 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1202 PM EDT WED JUL 16 2008 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-171015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1202 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THE BEST CHANCE FOR STORMS WILL BE ALONG AND EAST OF HIGHWAY 131 AND ALONG AND NORTH OF INTERSTATE 96. ALTHOUGH THE COVERAGE OF STORMS THIS AFTERNOON AND EVENING IS NOT EXPECTED TO BE SIGNIFICANT... THOSE THAT DO FORM WILL HAVE THE POTENTIAL OF BECOMING STRONG OR SEVERE WITH LARGE HAIL... A DAMAGING WIND GUST AND TORRENTIAL RAIN. STORM MOVEMENT WILL BE SLOW AT ONLY AROUND 10 MPH TO THE EAST SOUTHEAST. SCATTERED STORMS THIS EVENING INLAND FROM LAKE MICHIGAN SHOULD DIMINISH IN COVERAGE AND INTENSITY TOWARD SUNSET... THEN THE POTENTIAL EXISTS FOR A LATE NIGHT THUNDERSTORM COMPLEX TO AFFECT AREAS NORTH OF INTERSTATE 96. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING... PARTICULARLY NEAR AND NORTH OF HIGHWAY U.S. 10. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY THROUGH TUESDAY AS LOW PRESSURE MOVES ALONG A WAVERING FRONT ACROSS LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT BECAUSE THE COVERAGE OF STORMS WILL BE RATHER LIMITED. MEADE
In the hours before
Local storm report, Jul 16, 5:04 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
504 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL BALDWIN 43.90N 85.85W
07/16/2008 E0.25 INCH LAKE MI COUNTY OFFICIAL
&&
MKALEMBKLocal storm report, Jul 16, 5:09 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
509 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL BALDWIN 43.90N 85.85W
07/16/2008 E1.00 INCH LAKE MI COUNTY OFFICIAL
HAIL REPORTED AT THE COURT HOUSE.
&&
MKALEMBKLocal storm report, Jul 16, 5:40 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
540 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL PARIS 43.77N 85.50W
07/16/2008 E0.25 INCH MECOSTA MI COUNTY OFFICIAL
HEAVY RAIN ALSO REPORTED.
&&
MKALEMBKLocal storm report, Jul 16, 5:52 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLOOD 1 S BALDWIN 43.88N 85.85W
07/16/2008 LAKE MI COUNTY OFFICIAL
M-37 FLOODED JUST SOUTH OF THE CITY OF BALDWIN IN FRONT
OF THE LAUNDROMAT.
0549 PM HAIL 2 S MOUNT PLEASANT 43.58N 84.75W
07/16/2008 E0.88 INCH ISABELLA MI TRAINED SPOTTER
NICKEL SIZE BUT GETTING BIGGER.
&&
MKALEMBKLocal storm report, Jul 16, 5:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 5 S TUSTIN 44.03N 85.46W
07/16/2008 E0.25 INCH OSCEOLA MI COUNTY OFFICIAL
0553 PM HAIL 2 S MOUNT PLEASANT 43.58N 84.75W
07/16/2008 E1.00 INCH ISABELLA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jul 16, 6:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 NW ALMA 43.43N 84.73W
07/16/2008 E1.50 INCH GRATIOT MI TRAINED SPOTTER
HAIL AS LARGE AS 2 INCHES. HEAVY RAIN.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:16 PM EDT | Special Weather Statement | GRR | Clare, Osceola | 59 min |
| Jul 16, 4:29 PM EDT | Special Weather Statement | GRR | Lake | 61 min |
| Jul 16, 4:54 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 51 min |
| Jul 16, 5:10 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 50 min |
| Jul 16, 5:16 PM EDT | Special Marine Warning | GRR | 89 min | |
| Jul 16, 5:20 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 40 min |
| Jul 16, 5:31 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 44 min |
| Jul 16, 5:36 PM EDT | Areal Flood Advisory | GRR | Lake | 4 hr |
| Jul 16, 5:42 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Lake, Mecosta, Osceola | 63 min |
| Jul 16, 5:53 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 67 min |
| Jul 16, 6:08 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 52 min |
| Jul 16, 6:14 PM EDT | Areal Flood Advisory | GRR | Clare, Gratiot, Isabella, Mecosta, Osceola | 5 hr |
| Jul 16, 6:32 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 49 min |
| Jul 16, 6:40 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 50 min |
| Jul 16, 6:43 PM EDT | Special Marine Warning | GRR | 92 min | |
| Jul 16, 6:57 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent, Ottawa | 78 min |
| Jul 16, 6:58 PM EDT | Flash Flood Warning | GRR | Isabella | 3 hr |
| Jul 16, 7:13 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 47 min |
| Jul 16, 7:33 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 42 min |
| Jul 16, 7:52 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.